MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE TAG CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE TAG CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number TGMR404010
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 10/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
According to the gore® tag® thoracic endoprosthesis instructions for use (ifu) complications associated with the use of the may include, but are not limited to: endoprosthesis: incomplete deployment.
 
Event or Problem Description
On (b)(6) 2020, this patient underwent treatment for a descending thoracic aortic aneurysm and was implanted with gore® tag® conformable thoracic stent graft with active control system.The patient tolerated the procedure.On (b)(6) 2020, the patient underwent reintervention for treatment of a proximal type i endoleak and was implanted with an additional gore® tag® conformable thoracic stent graft with active control system.The treatment plan was to extend seal and coverage proximally to the left common carotid artery(lcca).The device was loaded onto the lunderquist wire and advanced to the aortic arch without issue and advanced proximal to target landing zone, and then repositioned to target deployment location.The first stage of deployment was completed.The string was fully removed, and the device opened to 50% proximally for the first 2cm then was constrained and then opened up again distally.The second stage deployment was then completed successfully, but the mid segment of the graft still did not open up.Neuromonitoring said pressures had then dropped in the femorals, so an angio was done to show the constrained segment of the graft.A gore® tri-lobe balloon catheter was inserted into the graft and ballooned successfully distally, then was inserted into the compressed segment successfully and ballooned with a pop, the fabric opened to full diameter.Neuromonitoring stated everything went back to baseline at that point.Additional ballooning was then done throughout the length of the graft to make sure it was fully apposed to the previously place graft, as well as proximally to try to get rid of a bird beak that was present on the inner curve.Throughout the ballooning process, the graft had lost 3-4mm of proximal seal off of the lcca.The proximal type 1 endoleak was decreased but still patent.The physicians chose to conclude the procedure and follow up with computed tomography angiography.
 
Additional Manufacturer Narrative
Images were provided to gore and an evaluation showed the following: (b)(6) 2019: diameters distal to the lcca appear to be 34.1-34.7mm.The outer-curve length ~ 20.4mm, inner-curve length ~ 7.6mm.Selecting an outer-curve length of 30mm, the inner-curve measures ~8.7mm.The aorta¿s angulation ~83 degrees.The sagittal view provides an additional perspective of the arch complexity including landing zone and diameters if the endograft is implanted near the lsa.On (b)(6) 2020: there appears to be contrast outside the implanted devices.Contrast bolus is poor.There appears to be 3 devices implanted ¿ 6 gold bands.On (b)(6) 2020: there appears to be approx.1cm to extend proximally (outer-curve).The inner curve appears be at the level of the lcca and not apposed to the inner-curve due to the graft¿s position in relation to the >60 angulation.On (b)(6) 2020 time 9:54: there appears to be undeployed cmds graft measuring ~6mm when constrained to the catheter.Time 9:54 & 10:01: there appears to be a partially deployed cmds graft.The proximal portion is angulated but unable to ascertain the use of angulation control using the available images.Distal to the leading edge, there appears to be a portion of undetermined length which appears somewhat constrained.The graft diameter as constrained to the catheter appears to be 11-12mm.Time 10:14: the graft appears to have undergone further deployment.The leading edge of the graft (outer-curve) is seen distal to the lcca.The middle of the cmds device appears to lack complete apposition to the other previously deployed endografts.The event description implies that balloons were used to open the graft but there are no images available which document balloon use and the balloon sequence which might impact graft movement.The proximal inferior cmds appears to contain a ¿bird-beak¿.The endoleak is still visualized.Time 10:22, time 10:29, time 10:30: there appears to be an inflated tri-lobe balloon within the proximal endograft.
 
Additional Manufacturer Narrative
H6: corrected back to code 22: according to the gore® tag® thoracic endoprosthesis instructions for use (ifu) complications associated with the use of the may include but are not limited to: endoprosthesis: incomplete deployment;.
 
Additional Manufacturer Narrative
No physical evaluation could be performed as the delivery catheter and handles were not returned for evaluation.A review of the manufacturing records for the device verified the lot met all pre-release specifications.Per the imaging evaluation within mpdcase(b)(4), a portion of the stent graft distal to the leading end remained partially constrained following primary deployment to 50% diameter.Following secondary deployment to full diameter is was identified that the cmds device appeared to lack complete apposition to the other previously deployed endografts.

Brand Name
GORE TAG CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key10772267
Report Number2017233-2020-01400
Device Sequence Number13872953
Product Code MIH
UDI-Device Identifier00733132646838
UDI-Public00733132646838
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2023
Device Model NumberTGMR404010
Device Catalogue NumberTGMR404010
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/08/2020
Supplement Date Received by Manufacturer10/08/2020
10/08/2020
10/08/2020
Initial Report FDA Received Date11/02/2020
Supplement Report FDA Received Date11/06/2020
05/14/2021
06/10/2021
Patient Sequence Number1
Patient Age79 YR